Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 8, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Jun 9, 2004, 6:00 PM EDT for Belknap County, Merrimack County, New Hampshire. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2004, 6:00 PM EDT (22:00 UTC)
- Expired
- Jun 9, 2004, 6:45 PM EDT
- In force
- 45 min
- Issued by
- NWS Gray, ME
- Area
- Counties, with a storm outline in the text
Counties Belknap County, NH, Merrimack County, NH
The radar
The Portland,ME radar (KGYX), 117 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 9, 1:35 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
| Jun 9, 4:45 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 10.0 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -228 J/kg
- Mixed-layer LCL
- 1497 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
497 WUUS51 KGYX 092200 SVRGYX NHC001-013-092245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GRAY ME 559 PM EDT WED JUN 9 2004 THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BELKNAP COUNTY IN NEW HAMPSHIRE MERRIMACK COUNTY IN NEW HAMPSHIRE THIS INCLUDES THE CITIES OF...LACONIA...FRANKLIN...CONCORD * UNTIL 645 PM EDT * AT 556 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM TILTON-NORTHFIELD TO 10 MILES WEST OF CONCORD...OR FROM 6 MILES NORTHEAST OF FRANKLIN TO 7 MILES NORTHEAST OF HENNIKER...MOVING EAST AT 45 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... OVER CANTERBURY AT 605 PM EDT OVER LOUDON...LACONIA...GILMANTON...CONCORD AT 610 PM EDT OVER SUNCOOK AT 615 PM EDT OVER HOOKSETT...BARNSTEAD AT 620 PM EDT IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. REPORT WIND DAMAGE OR LARGE HAIL TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN GRAY MAINE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT WEDNESDAY EVENING FOR SOUTHWESTERN MAINE AND NORTHERN NEW HAMPSHIRE. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM EDT WEDNESDAY EVENING FOR SOUTHWESTERN MAINE AND SOUTHWESTERN NEW HAMPSHIRE. LAT...LON 4360 7158 4324 7181 4309 7145 4341 7124
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 2:27 PM EDT, 3 hours 33 minutes earlier.
Area forecast discussion, Jun 9, 2:27 PM EDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 227 PM EDT WED JUN 9 2004 .SHORT TERM...SEVERE TSTM WATCH IN EFFECT THRU 7 PM. CDFRONT MOVING INTO WARM MOIST AIR WILL KEEP PRODUCING SHWR/TSTM ACTIVTY INTO THIS EVENING. THE FRONT WILL ALIGN ITSELF EAST WEST AND WILL CONTINUE TO BRING SOME SHOWER ACTIVTY TO SOUTHERN NH TONIGHT BEFORE IT MOVES S OF THE AREA. HIGH PRES NUDGES IN FROM THE NW AND CLEARS THINGS OUT DURING THU. COOLER TOMORROW WITH TEMPS MAINLY IN THE 60S. && .LONG TERM... A VERY COOL AND DRY LONG TERM OUTLOOK PERSISTING IN NEW MODEL DATA WITH HIGH PRESSURE GENERALLY IN CONTROL THROUGH THE WEEKEND. A FEW COMPLICATING FACTORS NOTED WITH CUTOFF LOW OVER CANADIAN MARITIMES THE MAIN PROBLEM. MODELS INDICATING A FAIR AMOUNT OF MOISTURE ROTATING AROUND THIS SYSTEM THURSDAY NIGHT...WHICH ALONG WITH WINDS...MAY RESULT IN A TRICKY LOW TEMP FORECAST IN NORTHERN ZONES. MOISTURE CONTINUES TO BACK INTO NORTHERN AND EASTERN ZONES ON FRIDAY...ALTHOUGH NOT QUITE AS EXTENSIVE AS IN LAST MODEL RUN. CLOUDS PERSIST OVER THE MOUNTAINS AND EASTERN ZONES ON FRIDAY NIGHT AS ANTI-CYCLONIC CIRCULATION CONTINUES OVER THE REGION...ALTHOUGH UPPER LEVEL SYSTEMS BEGINS TO LIFT OUT TO THE NORTHEAST. CLOUDS ON THE WAY OUT OF NORTHERN AND EASTERN ZONES ON SAT AS SHORTWAVE RIDGE BUILDS INTO THE REGION FROM THE WEST AND ASSOCIATED SURFACE HIGH PRESSURE CRESTS OVER THE REGION. TEMPS REBOUND TO NEAR NORMAL LEVELS ON SATURDAY NIGHT AND SUNDAY AS HIGH PRESSURE PUSHES OFFSHORE AND WARMER AIR BEGINS PUSHING INTO THE REGION FROM THE WEST. MODELS SLOWING FRONTAL SYSTEM FOR EARLY NEXT WEEK WITH SURFACE BOUNDARY ONLY REACHING THE CHICAGO AREA BY 12Z. THIS SHOULD RESULT IN ONE MORE NICE DAY ON MONDAY. WILL LEAVE CHANCE POPS AS IS IN CURRENT FORECAST FOR MONDAY NIGHT THROUGH TUESDAY NIGHT. && .MARINE... && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE.
Hazardous weather outlook, Jun 9, 3:26 AM EDT, 14 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 326 AM EDT WED JUN 9 2004 MEZ007>009-012>014-018>028-NHZ001>010-013-014-100925- ANDROSCOGGIN ME-BELKNAP NH-CENTRAL SOMERSET ME-COASTAL CUMBERLAND ME- COASTAL ROCKINGHAM NH-COASTAL WALDO ME-COASTAL YORK ME- INTERIOR CUMBERLAND ME-INTERIOR ROCKINGHAM NH-INTERIOR WALDO ME- INTERIOR YORK ME-KENNEBEC ME-KNOX ME-LINCOLN ME-MERRIMACK NH- NORTHERN CARROLL NH-NORTHERN COOS NH-NORTHERN FRANKLIN ME- NORTHERN GRAFTON NH-NORTHERN OXFORD ME-SAGADAHOC ME- SOUTHERN CARROLL NH-SOUTHERN COOS NH-SOUTHERN FRANKLIN ME- SOUTHERN GRAFTON NH-SOUTHERN OXFORD ME-SOUTHERN SOMERSET ME- STRAFFORD NH-SULLIVAN NH- 326 AM EDT WED JUN 9 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND SOUTHERN MAINE AND NORTHERN...CENTRAL AND SOUTHEAST NEW HAMPSHIRE. .DAY ONE...TODAY A COLD FRONT WILL DROP SOUTH ACROSS THE AREA LATE TODAY AND TONIGHT. THIS WILL PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE REGION. SOME THUNDERSTORMS MAY PRODUCE LARGE HAIL AND STRONG DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY. SPOTTERS SHOULD RELAY REPORTS OF SEVERE WEATHER TO THE NWS AS SOON AS CONDITIONS PERMIT. THE GENERAL PUBLIC CAN REPORT SEVERE WEATHER TO TNE NWS OFICE IN GRAY AT 207-688-3216 DURING REGULAR BUSINESS HOURS... BY EMAIL AT GYX.SKYWARN@NOAA.GOV... OR BY CONTACTING YOUR LOCAL LAW ENFORCEMENT AGENCY WITH REPORTS OF LARGE HAIL OR DAMAGING WINDS AND REQUEST THEY FORWARD THE REPORT TO THE NWS.
In the hours before
Local storm report, Jun 9, 3:00 PM EDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
300 PM EDT WED JUN 09 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0246 PM TSTM WND DMG FRYEBURG 44.02N 70.98W
06/09/2004 OXFORD ME COUNTY OFFICIAL
LIMBS AND WIRES DOWN
0205 PM TSTM WND DMG BETHLEHEM 44.28N 71.69W
06/09/2004 GRAFTON NH COUNTY OFFICIAL
LIMBS AND WIRES DOWN
&&
TEBLocal storm report, Jun 9, 5:57 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
557 PM EDT WED JUN 09 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND DMG LITTLETON 44.31N 71.77W
06/09/2004 GRAFTON NH LAW ENFORCEMENT
TREES DOWN
0515 PM TSTM WND DMG CANAAN 43.65N 72.01W
06/09/2004 GRAFTON NH LAW ENFORCEMENT
TREES DOWN
0510 PM TSTM WND DMG ENFIELD 43.64N 72.14W
06/09/2004 GRAFTON NH LAW ENFORCEMENT
TREES DOWN
0505 PM TSTM WND DMG PLAINFIELD 43.53N 72.36W
06/09/2004 SULLIVAN NH TRAINED SPOTTER
NUMEROUS TREES AND POWER LINES DOWN ALONG ROUTE 120
BETWEEN LEBANON AND MERIDEN
0502 PM TSTM WND GST LEBANON 43.64N 72.25W
06/09/2004 58 MPH GRAFTON NH OFFICIAL NWS OBS
0207 PM TSTM WND DMG WHITEFIELD 44.38N 71.61W
06/09/2004 COOS NH LAW ENFORCEMENT
TREES DOWN
0200 PM TSTM WND DMG WHITEFIELD 44.38N 71.61W
06/09/2004 COOS NH LAW ENFORCEMENT
TREES DOWN
&&
TEBThe office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 2:06 PM EDT | Severe Thunderstorm Warning | GYX | Carroll, Coos, Grafton | 24 min |
| Jun 9, 2:26 PM EDT | Severe Thunderstorm Warning | GYX | Coos | 49 min |
| Jun 9, 3:43 PM EDT | Special Marine Warning | GYX | 32 min | |
| Jun 9, 5:07 PM EDT | Severe Thunderstorm Warning | GYX | Grafton | 38 min |
Nearby
Severe Thunderstorm Warnings in New Hampshire, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.